Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

What could be the cause of high SGOT, ESR levels with fever and chills ?

since 10 days fever with chills especially evening time. esr , sgot is high.can u tell me wat is the cause..
Asked On : Tue, 28 Feb 2012
Answers:  2 Views:  364
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
  User's Response
It appears to be a gastrointestinal infection. There is high chance of it being hepatitis A or E. Get the following tests done.
1. complete liver function tests
2. CBC
3. Viral markers for Hep A, b, C, and E.
4. Urine examination.
Answered: Tue, 28 Feb 2012
  User's Response

Thanks for posting your query. You have said you are having fever for ten days associated with chills in the evening. Also your ESR (erythrocyte sedimentation rate) and SGOT are high.A high ESR basically indicates a inflammation somewhere in the body.

SGoT, also known as AST is a liver enzyme and high levels may indicate indicate liver disease but not always. SGOT may be elevated also in cases of muscular damage.

In your case since you have both high ESR and high SGOT, you probaby have a liver infection like hepatitis A. The other signs and symtoms would be nausea, vomitting, loss of appetite, yellow discolouration of eyes and urine.

Other infections that could cause prolonged fever with chills would be malaria, pneumonia, urinary tract infection, pancreatitis etc.

Also certain autoimmune diseases like arthritis could also lead to fever with chills.

You can see your treating physician who can rule out these with with a few blood tests. He will probably advice you to go for blood smear to rule out malarial parasite, total differential blood count, urine microscopy to rule out urinary tract infection, chest x-ray for pneumonia and pancreatic enzymes.

Hope I have answered your query. Please get back if you have any further questions.

Answered: Tue, 28 Feb 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor